MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Through the implant patient registry, it was learned that a patient with 25mm 11060a aortic valve, implanted for one day, was explanted due to unknown reasons.The explanted device was replaced with a 27mm 11060a valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b5, b7, d4 (expiration date), h4, and h6 (health effect - impact code, health effect - clinical code, device code(s), and type of investigation).The subject device is not available for evaluation, as it was discarded on-site.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Through the implant patient registry, it was learned that a patient with 27mm 11060a aortic valve, implanted for one day, was explanted due to unknown reasons.The explanted device was replaced with a 25mm 11060a valve.Per the medical records, the patient presented with pneumonia, type a aortic dissection, and aortic root aneurysm.The patient underwent urgent repair of a type a aortic dissection with ascending to hemi arch replacement with a 28mm graft, aortic root replacement with a 27mm 11060a konect aortic valved conduit and cabg x1.Intraoperatively, after sizing the aortic root, horizontal pledgeted sutures were placed from outside of the aorta to the inside the annulus as the aortic root tissue was friable.The aortic root was big and 27mm sizer went through easily.A 27mm 11060a konect resilia aortic valved conduit was used.The annular sutures were passing through the cuff of valved conduit.The conduit was lowered into the annulus and all of the sutures were tied down.A running suture between the cut edge of the aortic wall and the cuff of the valved conduit was placed to achieve hemostasis.The left coronary button was anastomosed to the valved conduit.Next, this valved conduit was cut to the adequate length, and anastomosed to the proximal portion of the 28mm graft (hemiarch replacement).The right coronary button was anastomosed to the valved conduit.The patient was weaned from cardiopulmonary bypass without difficulty and decannulated.However, the field was very oozy, and it took a lot of time to achieve hemostasis.It was very difficult to control bleeding.After confirming that the bleeding was becoming less, draining tubes were placed.The patient was transferred to the icu in critical condition after tolerating the procedure.On pod #1, the patient was returned to the or for re exploration for mediastinal hemorrhage and bleeding from posterior aortic root anastomosis and underwent redo aortic root with a 25mm 11060a graft , redo svg to the aortic root graft and reimplantation of the left coronary buttons.On pod #10, the patient was discharged home in good condition.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: h6 (component codes, type of investigation, investigation findings, and investigation conclusions).A dhr review was performed and no relevant nonconformances were identified.No product or pictures were returned for evaluation.Medical records were provided and confirmed the complaint, stating, "it appeared that the graft was oversized and there was a subannular one centimeter tear within the left coronary cusp portion of the annulus." based on the information available, procedural factors is the most likely cause of the reported device oversizing which led to post-operative bleeding.An edwards defect has not been confirmed.

Brand Name
KONECT RESILIA
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
mailstop ant 6.1
irvine, CA 92614
9492502731
MDR Report Key13387483
Report Number2015691-2022-03692
Device Sequence Number16579031
Product Code LWR
UDI-Device Identifier00690103193855
UDI-Public(01)00690103193855(17)230714
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer03/15/2022
04/26/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date03/21/2022
04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age35 YR
Patient SexMale